Alert archive / Alabama / Gale Watches in 2019
Gale Watch 3, NWS Mobile, AL
NWS Mobile, AL issued this gale watch at Dec 20, 2019, 3:50 AM CST. It took effect at Dec 21, 2019, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2019, 3:50 AM CST (09:50 UTC)
- In effect from
- Dec 21, 2019, 6:00 PM CST
- Expired
- Dec 21, 2019, 4:04 AM CST
- In force
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Dec 19, 11:57 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 19, 11:57 PM CST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1157 PM CST Thu Dec 19 2019 .DISCUSSION...See updated information for land areas below. && .UPDATE...Have updated to lower overnight lows by about 2 degrees on average. Made other minor adjustments. /29 && .PREV DISCUSSION... /issued 1128 PM CST Thu Dec 19 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 06Z issuance...VFR conditions are expected for the next 24 hours. Calm to light northerly winds tonight become northeast 5 to 10 knots by mid Friday morning and continue into the early evening hours. /29 PREV DISCUSSION... /issued 519 PM CST Thu Dec 19 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions continue over the area through the period. Light northerly winds become northeasterly 5 to 10 knots by Friday morning. /29 PREV DISCUSSION... /issued 339 PM CST Thu Dec 19 2019/ NEAR TERM /Now Through Friday/...Surface high pressure will continue to slowly move eastward through the period with surface winds becoming northeast on Friday. A shortwave will move into the southern plains by Friday afternoon resulting in increasing clouds from the west. High temps will be slightly warmer, in the upper 50s. Lows tonight will fall into the low to mid 30s inland to around 40 along the coast. /13 SHORT TERM /Friday night Through Sunday night/...An upper level low will approach from the Southern Plains on Saturday, moving across the north central Gulf Coast on Sunday. All guidance continues to indicate cyclogenesis along an old baroclinic zone in the central/east central Gulf on Saturday, with the low strengthening slowly as it moves north/northeast ahead of the upper low. Guidance continues to differ on the exact interaction with the upper low, which goes a long way in determining the strength and track. The GFS and Euro swapped places this morning, with the GFS indicating the low phasing with the upper level low and moving across the western FL Panhandle. This phasing would result in a significant increase in sfc-850 mb winds, which could result in some strong winds over portions of our forecast area. However, the Euro has now trended east with the low and delays any significant intensification/phasing until the low is well east of our area. It's worth noting that the 06z Euro ensembles began the eastward trend and this has continued with the 12z ensembles. Therefore, we are not going to advertise any significant winds over land with this package. However, if a GFS type solution were to come to fruition, then we would see the potential for windy conditions. Regardless of the exact evolution, rain develops across the region in earnest on Saturday and continues on Sunday. Mid level isentropic lift actually starts increasing over western zones Friday night, but it will take quite awhile for the low to mid levels to saturate. Therefore, will only carry a chance of rain in the western half of the area after midnight Friday night. 2-4" of rain still looks likely over a good portion of the area and totals could certainly be higher, especially if a stronger low moves in closer proximity to our area. It will certainly be a cool rain given the likelihood most of the forecast area stays north and west of the low. Highs will not make it out of the 50s over the weekend. LONG TERM /Monday Through Thursday/...Rain chances quickly come to an end on Monday as the upper low moves well east of the region. Upper ridging builds across the region in the wake of the low, which will result in dry weather and moderating temperatures through Christmas Day. Highs start out the week in the low 60s on Monday, but warm to around 70 on Christmas Day. Lows will still be on the cool side (mainly in the 40s) given surface high pressure will be centered over the region with clear skies. The upper flow becomes southwesterly by Thursday with a continued warming of temperatures. 34/JFB MARINE...Moderate northeast flow will increase along with building seas Friday night through early next week in response to sfc low pressure developing over the north central Gulf. Small craft advisories will likely be required late Friday through the weekend. Gale conditions will also be possible well offshore over the weekend. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 19, 4:19 AM CST, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 419 AM CST Thu Dec 19 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 419 AM CST Thu Dec 19 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a moderate risk for rip currents along area beaches Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-201030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 419 AM CST Thu Dec 19 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm until 9 AM CST this morning. Moderate east to northeast flow will continue to make conditions hazardous for small craft thereafter. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Moderate east to northeast flow will continue to make conditions hazardous for small craft Thursday and Friday. Winds and seas build late Friday through the weekend as a low pressure system deepens over the northern Gulf. Small Craft Advisories will likely be needed beginning Friday night. A Gale Watch or Warning will also be possible, particularly for offshore Gulf waters.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:50 AM CST | Small Craft Advisory | MOB | 71 hr | |
| Dec 20, 4:40 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Dec 20, 11:30 AM CST | Small Craft Advisory | MOB | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.